Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 76, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 17, 1994, 2:15 PM EDT for Flagler County, Florida. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1994, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 17, 1994, 3:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 6.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDAB 171816 RRA SVRDAB FLC035-171900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 215 PM EDT SUN JUL 17 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...FLAGLER COUNTY NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM ABOUT 6 MILES NORTHWEST OF BUNNELL. THIS SEVERE STORM WAS MOVING SOUTHWEST 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:11 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 17, 2:11 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 211 PM EDT SUN JUL 17 1994 CNTRL FL LOOKS TO BE IN BETWEEN SYSTEMS THRU TUE AS WEAK VORT AND 50H TROF MOVE INTO NORTH AND UPPER LOW IN ESTRLY FLOW APPROACHES SE FL. MDLS DO NOT LOOK TO HAVE GOOD HANDLE ON PTRN CHGS ESP TUE WHEN THINGS GET CHAOTIC. OVERALL MRH SHOULD BEGIN TO INCREASE THRU PERIOD AND WILL GO TOWARD FWC POPS. IF MORE MOISTURE ARRIVES FROM SRN SYSTEM TUE COULD BE MORE ACTIVE BUT WILL HOLD OFF ON HIGHER POPS. SCT TSTMS INTERIOR AND INLAND VOLUSIA INTO THIS EVE AND MON EVE WITH COASTAL ACTIVITY EARLY AFTERNOON FROM TTS SOUTH. TMPS AVG OF MDLS. @1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @2...BREVARD INDIAN RIVER ST LUCIE MARTIN MCO 73/91/73/91 2324 DAB 73/90/73/90 2324 MLB 74/90/74/90 -3-4 MLB...NONE RES
In the hours before
Special weather statement, Jul 17, 11:30 AM EDT, 2 hours 45 minutes before
FLZ041-044>047-053-054-058-059-064-501-171730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT SUN JUL 17 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... A CONTINUED LACK OF DEEP MOISTURE WILL KEEP THUNDERSTORM ACTIVITY WELL BELOW NORMAL THIS AFTERNOON. A RIDGE OF HIGH PRESSURE AT THE SURFACE AND WEAK WIND FIELDS WILL ALLOW THE EAST COAST SEA BREEZE TO FORM WELL INLAND...WITH SCATTERED THUNDERSTORMS DEVELOPING FROM WEST OF DAYTONA BEACH TO SANFORD AND LAKE KISSIMMEE BY MID AFTERNOON. NO THUNDERSTORMS ARE EXPECTED ALONG THE COASTAL AREAS FROM CAPE CANAVERAL TO JUPITER INLET...INLAND TO LAKE OKEECHOBEE. THUNDERSTORMS THAT DO FORM OVER THE INTERIOR WILL HAVE THE POTENTIAL FOR VERY HEAVY DOWNPOURS AND WIND GUSTS UP TO 30 MPH...AS WELL AS FREQUENT LIGHTNING. NO SEVERE WEATHER IS EXPECTED. RES
Special weather statement, Jul 17, 11:30 AM EDT, 2 hours 45 minutes before
FLZ041-044>047-053-054-058-059-064-501-171730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT SUN JUL 17 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... A CONTINUED LACK OF DEEP MOISTURE WILL KEEP THUNDERSTORM ACTIVITY WELL BELOW NORMAL THIS AFTERNOON. A RIDGE OF HIGH PRESSURE AT THE SURFACE AND WEAK WIND FIELDS WILL ALLOW THE EAST COAST SEA BREEZE TO FORM WELL INLAND...WITH SCATTERED THUNDERSTORMS DEVELOPING FROM WEST OF DAYTONA BEACH TO SANFORD AND LAKE KISSIMMEE BY MID AFTERNOON. NO THUNDERSTORMS ARE EXPECTED ALONG THE COASTAL AREAS FROM CAPE CANAVERAL TO JUPITER INLET...INLAND TO LAKE OKEECHOBEE. THUNDERSTORMS THAT DO FORM OVER THE INTERIOR WILL HAVE THE POTENTIAL FOR VERY HEAVY DOWNPOURS AND WIND GUSTS UP TO 30 MPH...AS WELL AS FREQUENT LIGHTNING. NO SEVERE WEATHER IS EXPECTED. RES
Special weather statement, Jul 17, 1:44 PM EDT, 31 minutes before
FLZ038-171845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 144 PM EDT SUN JUL 17 1994 ...STRONG THUNDERSTORMS OVER FLAGLER COUNTY... STRONG THUNDERSTORMS HAVE DEVELOPED OVER FLAGLER COUNTY...JUST SOUTH OF BUNNELL AND ABOUT 10 MILES NORTH OF BUNNELL. THESE STORMS WERE MOVING SOUTHWEST ABOUT 10 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND POSSIBLY SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.
Special weather statement, Jul 17, 1:44 PM EDT, 31 minutes before
FLZ038-171845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 144 PM EDT SUN JUL 17 1994 ...STRONG THUNDERSTORMS OVER FLAGLER COUNTY... STRONG THUNDERSTORMS HAVE DEVELOPED OVER FLAGLER COUNTY...JUST SOUTH OF BUNNELL AND ABOUT 10 MILES NORTH OF BUNNELL. THESE STORMS WERE MOVING SOUTHWEST ABOUT 10 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND POSSIBLY SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.